The two-dimensional, finite, gas lubricated, slider bearing in slip flow

Aliu, E and Shepherd, J 2006, 'The two-dimensional, finite, gas lubricated, slider bearing in slip flow', Australian and New Zealand Industrial and Applied Mathematics Journal , vol. 47, pp. C475-C491.


Document type: Journal Article
Collection: Journal Articles

Title The two-dimensional, finite, gas lubricated, slider bearing in slip flow
Author(s) Aliu, E
Shepherd, J
Year 2006
Journal name Australian and New Zealand Industrial and Applied Mathematics Journal
Volume number 47
Start page C475
End page C491
Publisher Australian Mathematical Society
Abstract Consider the pressure field in a two dimensional, finite, gas lubricated, slider bearing under so-called `slip flow' conditions; that is, the bearing gap clearance is comparable to the mean free path distance of the lubricant gas in the bearing. In such cases, a modified Reynolds equation determines the pressure. For high speed flow and a large breadth to width ratio, the resulting boundary value problem for the pressure involves two large parameters and is a singular perturbation problem in the infinite limit of these quantities. Analysis by perturbation techniques yields an approximate expression for the pressure throughout the bearing, displaying side and trailing edge boundary layers. The results of using this expression are compared with those obtained from application of a commercial finite element computer package.
Subject Pure Mathematics not elsewhere classified
Copyright notice © Austral. Mathematical Soc. 2006.
ISSN 1446-1811
Versions
Version Filter Type
Access Statistics: 178 Abstract Views  -  Detailed Statistics
Created: Wed, 18 Feb 2009, 09:53:18 EST by Catalyst Administrator
© 2014 RMIT Research Repository • Powered by Fez SoftwareContact us